Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 66, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 3, 2018, 5:53 AM CDT for Giles County, Marshall County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 5:53 AM CDT (10:53 UTC)
- Expired
- Jun 3, 2018, 6:15 AM CDT
- In force
- 22 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Giles County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1642 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
522
WUUS54 KOHX 031053
SVROHX
TNC055-117-031115-
/O.NEW.KOHX.SV.W.0066.180603T1053Z-180603T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
553 AM CDT SUN JUN 3 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Marshall County in Middle Tennessee...
Central Giles County in Middle Tennessee...
* Until 615 AM CDT.
* At 552 AM CDT, a severe thunderstorm was located 10 miles northeast
of Pulaski, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pulaski, Cornersville, Lynnville and Frankewing.
This includes Interstate 65 between mile markers 14 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3533 8721 3543 8692 3529 8671 3525 8675
3526 8683 3520 8683 3512 8700
TIME...MOT...LOC 1052Z 314DEG 29KT 3532 8693
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 AM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 3, 2:30 AM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 230 AM CDT Sun Jun 3 2018 .DISCUSSION... For early this morning, developing pulse convection over southwestern Kentucky and northwestern Tennessee should continue to slide southeastward during the remainder of the night, and believe showers and thunderstorms will be numerous over areas near the Tennessee River between 08z and 10z this morning. Therefore, have nudged PoPs up a bit to the likely category for those areas. Oddly, this convection area just happens to fall into the HRRR's and NAM12's short-term "dry hole," where very little rain is forecast. So, have fashioned PoP field over our western counties more in line with current reality and trends. It is assumed that the short- term models will catch up with this convection over the next several hours. For the daytime, coverage of showers and storms coming in from the northwest with a cold front will diminish around daybreak. As the front pushes farther east, activity will increase again late morning through midday, especially for the Plateau. As heating builds, there could be a strong storm or 2 with gusty winds for the Plateau and adjacent areas. Once the front has passed, northwest breezes will develop with clearing skies and decreasing humidity. By this evening, most areas will have temps dropping through the 70s with tolerable dew points in the 50s. Monday through Tuesday will be some of the nicest wx days we have had recently, with seasonable temperatures, tolerable humidity, and mainly clear skies. This will occur as dry high pressure moves from the Plains to the Tn Valley Region under northwest flow aloft. A warming trend will follow for Wednesday through the end of the week. Humidity will increase as well. Continued northwest flow aloft will bring some disturbances, resulting in gradually increasing chances for scattered showers and thunderstorms, perhaps some MCSs for next weekend. && .AVIATION... 06Z TAF DISCUSSION. Scattered -SHRA/-TSRA west of KPAH expected to weaken as they approach CKV overnight but enough concern to add VCSH mention. Otherwise, patchy fog will bring MVFR visibility to CSV for a few hours around sunrise, and a brief period of MVFR cigs is expected at BNA/MQY late Sunday morning. Scattered -SHRA/-TSRA look to develop near CSV late Sunday morning into afternoon so added mention of VCTS. Light and variable winds overnight will increase and become gusty out of the northwest Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Nashville 86 60 82 60 85 / 20 0 0 10 0 Clarksville 84 58 80 58 83 / 20 0 0 0 0 Crossville 82 56 77 54 78 / 60 0 0 10 10 Columbia 86 57 82 59 83 / 20 0 0 0 0 Lawrenceburg 86 57 82 58 82 / 30 0 0 0 0 Waverly 84 58 81 59 83 / 20 0 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......13 AVIATION........19
Hazardous weather outlook, Jun 3, 5:13 AM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 513 AM CDT Sun Jun 3 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-041030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 513 AM CDT Sun Jun 3 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A cold front will produce scattered to numerous thunderstorms over eastern Middle Tennessee today, a few of which could produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required at some point today, especially during the late morning and early afternoon hours. 19
In the hours before
Special weather statement, Jun 3, 2:46 AM CDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
246 AM CDT SUN JUN 3 2018
TNZ023-024-056-030900-
Humphreys TN-Houston TN-Perry TN-
246 AM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOUSTON...NORTH CENTRAL
PERRY AND WESTERN HUMPHREYS COUNTIES UNTIL 400 AM CDT...
At 240 AM CDT, Doppler radar was tracking a line of strong
thunderstorms just west of the Tennessee River, moving east
at 20 mph.
Hail to dime size hail and brief wind gusts up to 40 mph will be
possible with these storms as they cross the Tennessee River into
extreme western Middle Tennessee.
Locations impacted include...
Waverly, Camden, Erin, New Johnsonville, Tennessee Ridge, Hurricane
Mills, Houston County Airport and I-40 Near The Tennessee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3603 8800 3612 8792 3617 8792 3622 8795
3628 8795 3635 8798 3635 8794 3633 8787
3634 8777 3631 8765 3574 8786 3577 8799
3583 8797 3587 8794 3594 8793 3594 8801
TIME...MOT...LOC 0740Z 287DEG 20KT 3644 8810 3585 8834
19Special weather statement, Jun 3, 3:23 AM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Nashville TN
323 AM CDT SUN JUN 3 2018
TNZ056-093-030900-
Wayne TN-Perry TN-
323 AM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAYNE AND PERRY
COUNTIES UNTIL 400 AM CDT...
At 321 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from New Johnsonville to near Parsons. Movement was
southeast at 25 mph.
Hail to dime size and brief wind gusts in excess of 40 mph will be
possible with these storms. The strongest wind gusts may occur well
out ahead of the storms themselves.
Locations impacted include...
Linden, Clifton, Lobelville and Flatwoods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3576 8800 3584 8796 3584 8792 3580 8785
3582 8784 3578 8773 3573 8773 3570 8771
3570 8774 3566 8774 3565 8772 3529 8784
3531 8799 3539 8800 3541 8797 3542 8800
3548 8801 3549 8798 3553 8798 3557 8801
TIME...MOT...LOC 0821Z 325DEG 30KT 3602 8798 3566 8809
19Special weather statement, Jun 3, 4:09 AM CDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Nashville TN
409 AM CDT SUN JUN 3 2018
TNZ093-030930-
Wayne TN-
409 AM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL
430 AM CDT...
At 408 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Walnut Grove, or 17 miles northeast of J P Coleman
State Park, moving southeast at 25 mph.
Hail to dime size and brief wind gusts to 40 mph will be possible
with this storm.
Locations impacted include...
Collinwood, Cypress Inn and Lutts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3501 8775 3501 8799 3505 8799 3519 8797
3517 8772 3500 8769
TIME...MOT...LOC 0908Z 316DEG 16KT 3504 8789
19Special weather statement, Jun 3, 5:44 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
544 AM CDT SUN JUN 3 2018
TNZ060-061-094-095-031130-
Lawrence TN-Maury TN-Giles TN-Marshall TN-
544 AM CDT SUN JUN 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARSHALL...SOUTH CENTRAL
MAURY...NORTHEASTERN LAWRENCE AND NORTHERN GILES COUNTIES UNTIL 630
AM CDT...
At 543 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Lewisburg, moving southeast at 35 mph.
Hail to dime size and wind gusts to 40 mph will be possible with
this storm.
Locations impacted include...
Pulaski, Cornersville, Ethridge, Lynnville and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3534 8733 3543 8719 3550 8701 3535 8660
3534 8660 3531 8666 3531 8668 3530 8668
3525 8676 3526 8683 3522 8683 3513 8699
TIME...MOT...LOC 1043Z 314DEG 29KT 3538 8698
19The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 2:46 AM CDT | Special Weather Statement | OHX | Houston, Humphreys | 74 min |
| Jun 3, 3:23 AM CDT | Special Weather Statement | OHX | Perry | 37 min |
| Jun 3, 4:09 AM CDT | Special Weather Statement | OHX | Wayne | 21 min |
| Jun 3, 5:44 AM CDT | Special Weather Statement | OHX | Giles | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.